Chemotherapy induced pseudo-cirrhosis in a breast cancer patient with liver metastasis: A case report and review of the literature

Ziv Lahav, Mohamed Mwaswes, Bashar Fteiha, Ilia Davarashvili, Saleh Daher, Ayman Abu Rmeileh, Tawfik Khoury

Abstract


We report a case of 55-year-old female patient with past medical history of left breast invasive ductal carcinoma in situ who was admitted to the hospital due to ascites and peripheral edema. Following an extensive investigations, the patient was diagnosed with chemotherapy induced pseudo-cirrhosis which developed after chemotherapeutic treatment with cyclophosphamide/adriamycin followed by cisplatin and gemfibrozil for recurrent breast cancer with, lungs, liver and bone metastasis which progressed to clinical cirrhosis. The patient was managed with aggressive diuresis and albumin infusions, however without resolution of both the clinical symptoms of cirrhosis and the pseudo-cirrhotic appearance of the liver. This case demonstrates that the development of chemotherapy induced pseudo-cirrhosis can rapidly progress to true clinical cirrhosis with its life-threatening complications. Thus, clinicians and radiologist should be well aware of this entity as early recognition and management can lead to a near complete recovery of liver function and much improved quality of life.


Full Text:

PDF


DOI: https://doi.org/10.5430/crim.v3n1p51

Refbacks

  • There are currently no refbacks.


Case Reports in Internal Medicine

ISSN 2332-7243(Print)  ISSN 2332-7251(Online)

Copyright © Sciedu Press

To make sure that you can receive messages from us, please add the ‘sciedupress.com’ domains to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', please check your 'spam' or 'junk' folder.